Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Sep 4, 2018, 3:20 PM PDT for Alpine County, Tuolumne County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 3:20 PM PDT (22:20 UTC)
- Expired
- Sep 4, 2018, 5:59 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alpine County, CA, Tuolumne County, CA
The radar
The Reno radar (KRGX), 161 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WGUS56 KSTO 042220
FFWSTO
CAC003-109-050115-
/O.NEW.KSTO.FF.W.0002.180904T2220Z-180905T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sacramento CA
320 PM PDT TUE SEP 4 2018
The National Weather Service in Sacramento has issued a
* Flash Flood Warning for...
Northeastern Tuolumne County in northern California...
Southeastern Alpine County in northern California...
* Until 615 PM PDT.
* At 316 PM PDT, Doppler radar indicated thunderstorms with heavy
rain across the Donnell fire burn scar. Flash flooding is
expected to begin shortly.
Excessive rainfall over the Donnell fire burn scar will result in
debris flows. Debris flow can consist of rock, mud, vegetation and
other loose materials.
* Some locations that will experience flooding include...
Dardanelle and Kennedy Meadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3822 11986 3839 11990 3844 11968 3843 11967
3826 11964
$$
cs1 follow-up statement
209
WGUS76 KSTO 050059
FFSSTO
Flash Flood Statement
National Weather Service Sacramento CA
559 PM PDT TUE SEP 4 2018
CAC003-109-050107-
/O.CAN.KSTO.FF.W.0002.000000T0000Z-180905T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuolumne CA-Alpine CA-
559 PM PDT TUE SEP 4 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN TUOLUMNE AND SOUTHEASTERN
ALPINE COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat in the Donnell burn scar area.
LAT...LON 3822 11986 3839 11990 3844 11968 3843 11967
3826 11964
$$
RBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 12:57 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 4, 12:57 PM PDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1257 PM PDT Tue Sep 4 2018 .SYNOPSIS... Warm and dry weather continues this week. Areas of smoke and haze from wildfires will persist. && .DISCUSSION (Today through Friday)... A weak shortwave trough with dry air of subsidence was evident on the water vapor imagery in the early afternoon. IR/VIS satellite showed some isolated showers and a few lightning strikes near Yosemite NP and southward. Temperatures in the valley ranged from the mid 70s near the delta to low to mid 80s elsewhere. Afternoon isolated thunderstorms are expected to continue along the Sierra crest, mainly south of highway 50, this evening and Wednesday afternoon/evening. Afternoon temperatures will continue to drop slightly across the area closer to normal as a trough pattern moves into the region through Thursday before another surge of warmer temperatures returns with a building high pressure ridge in the eastern Pacific Friday. Expecting afternoon high temperatures Friday to range between 5 and 10 degrees above normal. With area fires continuing to burn, expect smoke and haze to be present, especially for the northern Sacramento valley and surrounding locations. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Upper trough moves through PacNW Saturday, suppressing EPAC upper ridge and providing minor synoptic cooling over Interior NorCal. Models continue to show differing solutions Sunday into early next week. GFS rebuilds upper ridge, while EC brings additional Pacific short wave troughs inland. Forecast attm leans towards GFS with temperatures trending up Sunday into Tuesday. && .AVIATION... VFR conditions expected for the next 24 hours, with local MVFR conditions possible in vicinity of wildfire smoke and haze. Wind gusts up to 30 kts from the southwest near the Delta and the higher mountain terrain. Isolated thunderstorms possible in the afternoon/early evening over the Sierra crest. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.